Walking Tours


Walk the beautiful Pilgrim Route in Tuscany

The Via Francigena is the "Camino de Santiago" walk of Italy.

Walking the Via Francigena from Casa Quintino

The Via Francigena has been used for over a thousand years by pilgrims on their way from Canterbury to Rome. The route through Tuscany which you can easily experience within a ten day stay is considered the most scenic. We have selected 60 kms of the best parts of this route with a flexible itinerary avoiding all built up areas, tar roads and the steepest stretches. Non walkers may follow in back-up vehicle for wine tasting, joining the group for picnics.

10 DAYS DEEP IMMERSION IN TUSCANY

Ambling through olive groves, vineyards, fields of flowers.
Visiting 6 fascinating Medieval hill-top towns: San Gimignano, Volterra, San Miniato, Gambassi Terme, Monteriggioni and Siena
Feasting on local specialities and chilled wine at our panoramic picnics
Admiring the Renaissance wonders of Florence, Pisa and Siena.
Pilgrimage to little monastries and churches along the route
Tasting the very best in wines of the region - wines on tap
Afternoon siestas in the tranquility of Casa Quintino
Sleep deeply with no man-made sounds or sights

The 4 Stages of the Via Francigena through Tuscany:

1. Stage 30: San Miniato to Gambassi Terme divided into two days
2. Stage 31: Gambassi Terme to San Gimignano
3. Stage 32: San Gimignano to Monteriggioni divided into two days
4. Stage 33: Monteriggioni to Siena
See our facebook page Casa Quintino for photos

PROVISIONAL ITINERARY

Of the 90 kms which go through Tuscan we have selected the best 60kms
Day 1: Collection from Pisa airport
Day 2: San Miniato to Coiano (6.4 kms)
Day 3: Coiano to Gambassi (8.6 kms)
Day 4: Excursion to Volterra
Day 5: Gambassi -San Gimignano (8.6 kms)
Day 6: San Gimignano - Badia (8.1 kms)
Day 7: Excursion to Florence
Day 8: Gracciano to Monteriggioni (12 kms)
Day 9: Monteriggioni to Siena (15 kms)
Day 10: The leaning Tower of Pisa & depart

2020 DATES

SPRING
22nd April - 1st May
6th May - 15th May
20th May - 29th May
3rd June - 12th June

AUTUMN
2nd -11th September
16th-25th September

SUMMER
Walking is suspended in Summer as it is is too hot
Instead we offer 10 day Cultural Tours

COSTS

Please contact us for a detailed quotation based on your needs.
Euro 65-95 / person / night when accommodating 6 people.
This cost includes all accommodation, breakfast, picnics and transport

For 2020: BOOK AS A GROUP

Gather six friends who you would know would love this experience
Email us for a Quotation: bookings@lovingtuscany.com
Let us tailor make a 'Loving Tuscany Tour' to suit your needs
Contact person and host: Juliet Waterkeyn

Ambling in Arcadia - a six day hike along the Via Francigena

DAY 2- SAN MINIATO

  • Time of departure: 8am
    Arrival at start of hike: 8.45am
    Coffee & explore San Minato
    10 am - start of hike
    Estimated walking time: 4 hours
    Type of trail: farm dirt roads
    Fitness level - not very stenuous
    Type of terrain: open fields on rolling hills
    Views: long panoramic vista over Val d'Elsa
    2pm: Picnic at Coiano - ancient church
    Back at Casa Quintino by 4pm
    free evening
DAY 3- COIANO

  • Time of Departure: 7am
    Arrival at start of hike: 7.45
    Estimated walking time: 4 hours
    Type of trail: Along a ridge on farm roads
    Fitness level: Not very strenuous
    Type of terrain: rolling hills - open fields
    Views: panoramic views the whole way
    12pm: Picnic en route
    Option to continue walking for 2 more kms
    4pm: Pick up Villa Pillo
    4pm: Optional wine tasting
    Free evening
DAY 4 - VOLTERRA

  • Cooked breakfast
    Time of Departure: 10 am
    Arrival at Volterra: 10.30 - Visit the market place
    12.30 - lunch (your expense)
    2.30 - Free afternoon
    3.30 - Return to Casa Quintino
    Free evening
DAY 5 - PILGRIM DAY

Gracciano

  • Time of Departure: 7am
    7.30 walk from Gambassi
    Walking time: 4 hours
    10am: Optional Mass at Pancole
    11am:Optional Mass at Cellole
    12.30: Picnic at Cellole
    2pm: optional drop off at San Gimignano
    Explore San Gimignano
    Shopping
    6pm Pick up
    free evening
DAY 6- SAN GIMIGNANO

  • Time of Departure: 7am
    Arrive a hiking start: 7.30
    Walking time: 5 hours
    Type of trail: paths and farm roads
    Type of terrain: mainly forrest and fields
    Views: some long views
    Fitness level: Quite strenuous
    Picnic spot: Badia a Coneo - old church
    Return to Quintino by 3pm
DAY 7- FLORENCE

Florence

  • 7 am: Continental Breakfast:
    8am: Leave Quintino
    9.30: Piazza Michaelangelo
    12.00 Ponte Vecchio & Bargello
    2pm Santa Croce & Duomo
    4pm San Lorenzo & Medici Chapel
    Meals at own expense
    8pm depart from Florence
DAY 8- MONTERIGGIONI

Monteriggioni

  • Departure time: 7am
    Arrive at hike: 8am
    Estimated walking time: 4 hours
    Type of terrain: open fields and flowers
    Fitness Level: Easy - mainly flat
    Lunch at Monteriggioni
    (own expense)
    pick up time: 3pm
    Arrive back: 4pm
DAY 9-SIENA

Arrival at Casa Quintino

  • Departure time: 7am
    Time of start hike: 8am
    Estimated walking time: 6 hours
    Type of terrain: fields and forests
    Type of route: up and down hill
    Fitness Level: fairly strenuous
    1pm: Pick up from Convento Vecchio to Siena
    Option to continue on foot to Siena
    Fitness level: very demanding - all uphill
    free afternoon exploring Siena
    Meals at own expense
    8pm. Pick up